Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 5, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Feb 24, 2022, 11:17 AM PST for 6 counties in California. It took effect at Feb 26, 2022, 5:00 AM PST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2022, 11:17 AM PST (19:17 UTC)
- In effect from
- Feb 26, 2022, 5:00 AM PST
- Expired
- Feb 27, 2022, 1:00 PM PST
- In force
- 32 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307 WHUS46 KMTR 241917 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1117 AM PST Thu Feb 24 2022 ...Sneaker Wave Risk at Area Beaches this Weekend... .A very long period northwest swell originating from a storm system near the Aleutians will arrive along the coastline this weekend. This very long period northwest swell will create a high risk of sneaker waves at area beaches. Initial forerunner waves may arrive as early as late Friday with wave periods in excess of 23 seconds. Sneaker wave risk rises substantially during the day on Saturday as swell heights build while wave periods of 17 to 21 are expected. In addition, stronger than usual rip currents should be expected. On days with high sneaker wave risk, the ocean can appear deceptively calm with long lulls between larger wave sets. This may lead to individuals venturing onto exposed coastal features where infrequent but powerful waves can overwhelm them, knocking them into the cold, restless ocean where the possibility of hypothermia or drowning is severe. Each year, individuals lose their life during similar sneaker wave events along the California coast. If visiting the coast this weekend, respect the power of the ocean, remain vigilant of your surroundings, and avoiding venturing onto exposed coastal features where sudden, powerful waves can put your life at risk. CAZ006-505-509-529-530-250600- /O.NEW.KMTR.BH.S.0005.220226T1300Z-220227T2100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1117 AM PST Thu Feb 24 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Long period northwest swell at 17 to 23 seconds. * WHERE...Entire coastline from Sonoma county to Monterey county, including the San Francisco Peninsula Pacific shoreline. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...High risk of sneaker waves and strong rip currents. * ADDITIONAL DETAILS...Initial forerunner waves arrive late Friday with periods in excess of 23 seconds. The highest risk of sneaker waves expect on Saturday and into Sunday morning when wave heights of 3 to 6 feet and periods of 17 to 21 seconds are expected. The risk of sneaker wave decreases by Sunday afternoon as wave heights increase enough for the ocean to provide its own natural warning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
9 follow-up statements
699 WHUS46 KMTR 250439 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 839 PM PST Thu Feb 24 2022 ...Sneaker Wave Risk at Area Beaches this Weekend... .A very long period northwest swell originating from a storm system near the Aleutians will arrive along the coastline this weekend. This very long period northwest swell will create a high risk of sneaker waves at area beaches. Initial forerunner waves may arrive as early as late Friday with wave periods in excess of 23 seconds. Sneaker wave risk rises substantially during the day on Saturday as swell heights build while wave periods of 17 to 21 are expected. In addition, stronger than usual rip currents should be expected. On days with high sneaker wave risk, the ocean can appear deceptively calm with long lulls between larger wave sets. This may lead to individuals venturing onto exposed coastal features where infrequent but powerful waves can overwhelm them, knocking them into the cold, restless ocean where the possibility of hypothermia or drowning is severe. Each year, individuals lose their life during similar sneaker wave events along the California coast. If visiting the coast this weekend, respect the power of the ocean, remain vigilant of your surroundings, and avoiding venturing onto exposed coastal features where sudden, powerful waves can put your life at risk. CAZ006-505-509-529-530-251245- /O.CON.KMTR.BH.S.0005.220226T1300Z-220227T2100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 839 PM PST Thu Feb 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Long period northwest swell at 17 to 23 seconds. * WHERE...Entire coastline from Sonoma county to Monterey county, including the San Francisco Peninsula Pacific shoreline. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...High risk of sneaker waves and strong rip currents. * ADDITIONAL DETAILS...Initial forerunner waves arrive late Friday with periods in excess of 23 seconds. The highest risk of sneaker waves expect on Saturday and into Sunday morning when wave heights of 3 to 6 feet and periods of 17 to 21 seconds are expected. The risk of sneaker wave decreases by Sunday afternoon as wave heights increase enough for the ocean to provide its own natural warning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
677 WHUS46 KMTR 251213 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 413 AM PST Fri Feb 25 2022 ...Sneaker Wave Risk at Area Beaches this Weekend... .A very long period northwest swell originating from a storm system near the Aleutians will arrive along the coastline this weekend. This very long period northwest swell will create a high risk of sneaker waves at area beaches. Initial forerunner waves may arrive as early as late today with wave periods in excess of 23 seconds. Sneaker wave risk rises substantially during the day on Saturday as swell heights build while wave periods of 17 to 21 are expected. In addition, stronger than usual rip currents should be expected. On days with high sneaker wave risk, the ocean can appear deceptively calm with long lulls between larger wave sets. This may lead to individuals venturing onto exposed coastal features where infrequent but powerful waves can overwhelm them, knocking them into the cold, restless ocean where the possibility of hypothermia or drowning is severe. Each year, individuals lose their life during similar sneaker wave events along the California coast. If visiting the coast this weekend, respect the power of the ocean, remain vigilant of your surroundings, and avoiding venturing onto exposed coastal features where sudden, powerful waves can put your life at risk. CAZ006-505-509-529-530-252300- /O.CON.KMTR.BH.S.0005.220226T1300Z-220227T2100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 413 AM PST Fri Feb 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Long period northwest swell at 17 to 23 seconds. * WHERE...Entire coastline from Sonoma county to Monterey county, including the San Francisco Peninsula Pacific shoreline. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...High risk of sneaker waves and strong rip currents. * ADDITIONAL DETAILS...Initial forerunner waves arrive late today with periods in excess of 23 seconds. The highest risk of sneaker waves expect on Saturday and into Sunday morning when wave heights of 3 to 6 feet and periods of 17 to 21 seconds are expected. The risk of sneaker wave decreases by Sunday afternoon as wave heights increase enough for the ocean to provide its own natural warning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
283 WHUS46 KMTR 252130 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 130 PM PST Fri Feb 25 2022 ...Sneaker Wave Risk at Area Beaches this Weekend... .A very long period northwest swell originating from a storm system near the Aleutians will arrive along the coastline this weekend. This very long period northwest swell will create a high risk of sneaker waves at area beaches. Initial forerunner waves may arrive as early as late today with wave periods in excess of 23 seconds. Sneaker wave risk rises substantially during the day on Saturday as swell heights build while wave periods of 17 to 21 are expected. In addition, stronger than usual rip currents should be expected. On days with high sneaker wave risk, the ocean can appear deceptively calm with long lulls between larger wave sets. This may lead to individuals venturing onto exposed coastal features where infrequent but powerful waves can overwhelm them, knocking them into the cold, restless ocean where the possibility of hypothermia or drowning is severe. Each year, individuals lose their life during similar sneaker wave events along the California coast. If visiting the coast this weekend, respect the power of the ocean, remain vigilant of your surroundings, and avoiding venturing onto exposed coastal features where sudden, powerful waves can put your life at risk. CAZ006-505-509-529-530-260600- /O.CON.KMTR.BH.S.0005.220226T1300Z-220227T2100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 130 PM PST Fri Feb 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM EARLY SATURDAY MORNING THROUGH SUNDAY AFTERNOON... * WHAT...Long period northwest swell at 17 to 23 seconds. * WHERE...Entire coastline from Sonoma county to Monterey county, including the San Francisco Peninsula Pacific shoreline. * WHEN...From early Saturday morning through Sunday afternoon. * IMPACTS...High risk of sneaker waves and strong rip currents. * ADDITIONAL DETAILS...Initial forerunner waves arrive late today with periods in excess of 23 seconds. The highest risk of sneaker waves expect on Saturday and into Sunday morning when wave heights of 3 to 6 feet and periods of 17 to 21 seconds are expected. The risk of sneaker wave decreases by Sunday afternoon as wave heights increase enough for the ocean to provide its own natural warning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
061 WHUS46 KMTR 260437 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 837 PM PST Fri Feb 25 2022 ...Sneaker Wave Risk at Area Beaches this Weekend... .A very long period northwest swell originating from a storm system near the Aleutians will arrive along the coastline this weekend. This very long period northwest swell will create a high risk of sneaker waves at area beaches. Initial forerunner waves may arrive as early as late today with wave periods in excess of 23 seconds. Sneaker wave risk rises substantially during the day on Saturday as swell heights build while wave periods of 17 to 21 are expected. In addition, stronger than usual rip currents should be expected. On days with high sneaker wave risk, the ocean can appear deceptively calm with long lulls between larger wave sets. This may lead to individuals venturing onto exposed coastal features where infrequent but powerful waves can overwhelm them, knocking them into the cold, restless ocean where the possibility of hypothermia or drowning is severe. Each year, individuals lose their life during similar sneaker wave events along the California coast. If visiting the coast this weekend, respect the power of the ocean, remain vigilant of your surroundings, and avoiding venturing onto exposed coastal features where sudden, powerful waves can put your life at risk. CAZ006-505-509-529-530-261330- /O.CON.KMTR.BH.S.0005.220226T1300Z-220227T2100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 837 PM PST Fri Feb 25 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM PST SATURDAY THROUGH SUNDAY AFTERNOON... * WHAT...Long period northwest swell at 17 to 23 seconds. * WHERE...Entire coastline from Sonoma county to Monterey county, including the San Francisco Peninsula Pacific shoreline. * WHEN...From early Saturday morning through Sunday afternoon. * IMPACTS...High risk of sneaker waves and strong rip currents. * ADDITIONAL DETAILS...Initial forerunner waves arrive late today with periods in excess of 23 seconds. The highest risk of sneaker waves expect on Saturday and into Sunday morning when wave heights of 3 to 6 feet and periods of 17 to 21 seconds are expected. The risk of sneaker wave decreases by Sunday afternoon as wave heights increase enough for the ocean to provide its own natural warning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
020 WHUS46 KMTR 261013 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 213 AM PST Sat Feb 26 2022 ...Sneaker Wave Risk at Area Beaches this Weekend... .A very long period northwest swell originating from a storm system near the Aleutians will arrive along the coastline this weekend. This very long period northwest swell will create a high risk of sneaker waves at area beaches. Sneaker wave risk rises substantially today as swell heights build while wave periods of 17 to 21 are expected. In addition, stronger than usual rip currents should be expected. On days with high sneaker wave risk, the ocean can appear deceptively calm with long lulls between larger wave sets. This may lead to individuals venturing onto exposed coastal features where infrequent but powerful waves can overwhelm them, knocking them into the cold, restless ocean where the possibility of hypothermia or drowning is severe. Each year, individuals lose their life during similar sneaker wave events along the California coast. If visiting the coast this weekend, respect the power of the ocean, remain vigilant of your surroundings, and avoiding venturing onto exposed coastal features where sudden, powerful waves can put your life at risk. CAZ006-505-509-529-530-262300- /O.CON.KMTR.BH.S.0005.220226T1300Z-220227T2100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 213 AM PST Sat Feb 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...Long period northwest swell at 17 to 23 seconds. * WHERE...Entire coastline from Sonoma county to Monterey county, including the San Francisco Peninsula Pacific shoreline. * WHEN...Today through Sunday afternoon. * IMPACTS...High risk of sneaker waves and strong rip currents. * ADDITIONAL DETAILS...Initial forerunner waves arrive late today with periods in excess of 23 seconds. The highest risk of sneaker waves expect on Saturday and into Sunday morning when wave heights of 3 to 6 feet and periods of 17 to 21 seconds are expected. The risk of sneaker wave decreases by Sunday afternoon as wave heights increase enough for the ocean to provide its own natural warning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
865 WHUS46 KMTR 262136 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 136 PM PST Sat Feb 26 2022 ...Sneaker Wave Risk at Area Beaches this Weekend... .A very long period northwest swell originating from a storm system near the Aleutians will arrive along the coastline this weekend. This very long period northwest swell will create a high risk of sneaker waves at area beaches. Sneaker wave risk rises substantially today as swell heights build while wave periods of 17 to 21 are expected. In addition, stronger than usual rip currents should be expected. On days with high sneaker wave risk, the ocean can appear deceptively calm with long lulls between larger wave sets. This may lead to individuals venturing onto exposed coastal features where infrequent but powerful waves can overwhelm them, knocking them into the cold, restless ocean where the possibility of hypothermia or drowning is severe. Each year, individuals lose their life during similar sneaker wave events along the California coast. If visiting the coast this weekend, respect the power of the ocean, remain vigilant of your surroundings, and avoiding venturing onto exposed coastal features where sudden, powerful waves can put your life at risk. CAZ006-505-509-529-530-270600- /O.CON.KMTR.BH.S.0005.000000T0000Z-220227T2100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 136 PM PST Sat Feb 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...Long period northwest swell at 17 to 23 seconds. * WHERE...Entire coastline from Sonoma county to Monterey county, including the San Francisco Peninsula Pacific shoreline. * WHEN...Today through Sunday afternoon. * IMPACTS...High risk of sneaker waves and strong rip currents. * ADDITIONAL DETAILS...The highest risk of sneaker waves are expected today into Sunday morning when wave heights of 3 to 6 feet and periods of 17 to 21 seconds are expected. The risk of sneaker wave decreases by Sunday afternoon as wave heights increase enough for the ocean to provide its own natural warning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
432 WHUS46 KMTR 270508 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 908 PM PST Sat Feb 26 2022 ...Sneaker Wave Risk at Area Beaches this Weekend... .A very long period northwest swell originating from a storm system near the Aleutians has arrived along the coastline and continues to build. This very long period northwest swell will create a high risk of sneaker waves at area beaches. Sneaker wave risk remains high through Sunday morning as swell heights build while wave periods remain elevated. In addition, stronger than usual rip currents should be expected. On days with high sneaker wave risk, the ocean can appear deceptively calm with long lulls between larger wave sets. This may lead to individuals venturing onto exposed coastal features where infrequent but powerful waves can overwhelm them, knocking them into the cold, restless ocean where the possibility of hypothermia or drowning is severe. Each year, individuals lose their life during similar sneaker wave events along the California coast. If visiting the coast this weekend, respect the power of the ocean, remain vigilant of your surroundings, and avoiding venturing onto exposed coastal features where sudden, powerful waves can put your life at risk. CAZ006-505-509-529-530-271330- /O.CON.KMTR.BH.S.0005.000000T0000Z-220227T2100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 908 PM PST Sat Feb 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WHAT...Long period northwest swell at 17 to 23 seconds.. * WHERE...Coastal North Bay Including Point Reyes National Seashore, Southern Monterey Bay and Big Sur Coast, San Francisco Peninsula Coast, San Francisco and Northern Monterey Bay. * WHEN...Through Sunday afternoon. * IMPACTS...High risk of sneaker waves and strong rip currents. * ADDITIONAL DETAILS...The high risk of sneaker waves continues through Sunday morning when wave heights of 5 to 8 feet and periods of 17 to 20 seconds are expected. The risk of sneaker wave decreases by Sunday afternoon as wave heights increase enough for the ocean to provide its own natural warning.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
485 WHUS46 KMTR 271052 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 252 AM PST Sun Feb 27 2022 ...Sneaker Wave Risk at Area Beaches this Weekend... .Long period northwest swell originating from a storm system near the Aleutians continues along our coastline, creating a high risk of sneaker waves at area beaches. Sneaker wave risk remains high as swell heights and wave periods remain elevated. In addition, stronger than usual rip currents should be expected. On days with high sneaker wave risk, the ocean can appear deceptively calm with long lulls between larger wave sets. This may lead to individuals venturing onto exposed coastal features where infrequent but powerful waves can overwhelm them, knocking them into the cold, restless ocean where the possibility of hypothermia or drowning is severe. Each year, individuals lose their life during similar sneaker wave events along the California coast. If visiting the coast this weekend, respect the power of the ocean, remain vigilant of your surroundings, and avoiding venturing onto exposed coastal features where sudden, powerful waves can put your life at risk. CAZ006-505-509-529-530-272100- /O.CON.KMTR.BH.S.0005.000000T0000Z-220227T2100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 252 AM PST Sun Feb 27 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Long period northwest swell at 17 to 20 seconds. * WHERE...Coastal North Bay Including Point Reyes National Seashore, Southern Monterey Bay and Big Sur Coast, San Francisco Peninsula Coast, San Francisco and Northern Monterey Bay. * WHEN...Until 1 pm PST this afternoon. * IMPACTS...High risk of sneaker waves and strong rip currents. * ADDITIONAL DETAILS...The high risk of sneaker waves continues through this morning with wave heights 5 to 8 feet and periods of 17 to 20 seconds. The risk of sneaker wave decreases by this afternoon as wave heights increase enough for the ocean to provide its own natural warning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
875 WHUS46 KMTR 272043 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1243 PM PST Sun Feb 27 2022 CAZ006-505-509-529-530-272145- /O.EXP.KMTR.BH.S.0005.000000T0000Z-220227T2100Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1243 PM PST Sun Feb 27 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 1 PM PST THIS AFTERNOON... Long period northwest swell will continue to impact the coastline through tonight before decaying on Monday. However, wave heights have increased enough for the ocean to provide its own natural warning, lessening the threat for sneaker waves. That said, beachgoers should remain vigilant and never turn their backs to the ocean. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 24, 9:48 AM PST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 24, 9:48 AM PST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
948 AM PST Thu Feb 24 2022
.SYNOPSIS...Dry conditions will continue through remainder of the
week and into the start of the upcoming weekend. Below average
temperatures will persist through the week with sub-freezing
overnight and early morning temperatures across the interior. A
slight warming trend is then anticipated heading into the weekend.
&&
.DISCUSSION...as of 08:37 AM PST Thursday...Clear skies and light
winds resulted in another chilly to cold morning across the Bay
Area and Central Coast. A look at the 24 hour trends shows a
majority to the lower elevations are running several degrees
colder this morning. The higher terrain however, is actually
running slightly warmer. The coldest temperatures are once again
across the interior valleys with more upper teens showing up in
interior Monterey/San Benito. Any time temperatures in the teens
are observed here it's noteworthy.
For the rest of today - ample sunshine will blanket the region.
Despite the sunshine temperatures will still be below seasonal
averages with highs mainly in the 50s to near 60.
Frost Adv/Freeze Waring valid for one more night. Warmer weather
over the weekend.
&&
.PREV DISCUSSION...as of 03:15 AM PST Thursday...Another cold morning
underway across the region with the coldest interior locations
already in the 20s with widespread 30s away from the immediate
coastline. With light winds and clear sky conditions, look for
temperatures to continue to cool through about sunrise. Those
without adequate shelter and access to heat will be at greatest
risk this morning and again tonight into Friday morning - this
includes pets and livestock. Several hours of sub- freezing
temperatures will likely damage or kill vegetation and any exposed
pipes. Thus, Frost Advisories and Freeze Warnings remain in
effect for all locations excluding the City/County of San
Francisco.
Temperatures this afternoon will once again warm only into the 50s
for most urban areas while holding in the 40s in the higher terrain.
Dry weather will also prevail with sunny sky conditions region-wide.
Similarly, another cold night/morning in store heading into Friday
morning with overnight lows once again in the 20s across the
interior and widespread 30s to near 40 elsewhere. As high pressure
over the eastern Pacific builds toward the California coast, look
for a slight warm-up Friday afternoon. However, still expecting
temperatures in the mid/upper 50s near the coast to lower 60s
inland. The warming trend will continue into the upcoming weekend as
the aforementioned ridge builds eastward and the cold mid/upper
level trough responsible our current cold temperatures shifts
further east.
Dry conditions are likely for the start of the weekend, yet the
potential for precipitation returns to northern California by
Saturday night. This will occur as a mid/upper level trough pushes
into the Pacific Northwest and drives a weak boundary southward.
While some light rainfall will be possible as far south as the
Monterey Bay region late Saturday night into Sunday, precipitation
amounts will be minimal. This said, the forecast continues to trend
drier as of late. Unfortunately, beneficial rainfall is looking less
and less likely as February comes to a close.
&&
.AVIATION...as of 9:50 AM PST Thursday...For the 18Z TAFs. VFR.
Generally light to locally breezy diurnal winds continue today and
tomorrow with light offshore winds through the morning becoming
locally breezy onshore winds this afternoon to evening nearshore.
Not quite SKC today as lingering low moisture in lower elevations
is expected to ride up the wind ward side of hills and mountains
and generate weak fair weather cumulus build ups in the 1500 to
3500 foot range this afternoon and into this evening. Additionally
may see some thinning high clouds arriving from the north late
today with no impacts. For tonight, HREF giving roughly 15-30%
probability for very patchy low clouds around the Bay Area while
local WRF also shows a similar scenario, thus continued mention of
FEW/SCT into the overnight period locally at some TAF sites.
Vicinity of KSFO...VFR. Light wind becoming onshore near 10 knots
this afternoon and early evening, light and variable wind tonight
becoming light northeast early Friday morning. A few to scattered
fair weather cumulus this afternoon with very patchy lower level
clouds overnight.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...VFR. East to southeast cold air drainage winds 5-10
knots this morning, becoming light and variable to locally onshore
for a brief period of time in the afternoon and early evening. Cold
air drainage winds redeveloping tonight and Friday morning.
Combination of FEW fair weather cumulus this afternoon to evening
with patchy lower level clouds possible (15-20% chance) this
evening to the overnight period.
&&
.MARINE...as of 09:41 AM PST Thursday...Light northwest winds
through the majority of the day today with locally breezy winds
during the afternoon near Pigeon Point to the Moss Landing and
from Point Sur southward. Light northwest swell today and
tomorrow. Forerunners for the next large, very long period swell
will enter the waters as early as Friday afternoon and build in
height through the weekend, potentially bringing hazardous
conditions near harbor entrances and in the surf zone.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...Frost Advisory...CAZ505-508-509-512-529-530
Freeze Warning...CAZ506-507-510-511-513-516>518-528
&&
PUBLIC FORECAST: MM/RGass
AVIATION: DRP
MARINE: DRP
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:46 PM PST | Small Craft Advisory | MTR | 13 hr | |
| Feb 24, 1:46 PM PST | Small Craft Advisory | MTR | 13 hr |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.